Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 27, NWS San Diego, CA

December 6, 2017

NWS San Diego, CA issued this small craft advisory at Dec 6, 2017, 12:03 PM PST. It took effect at Dec 6, 2017, 10:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2017, 12:03 PM PST (20:03 UTC)
In effect from
Dec 6, 2017, 10:00 PM PST
Expired
Dec 7, 2017, 8:25 PM PST
In force
22 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

049 
WHUS76 KSGX 062003
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1203 PM PST WED DEC 6 2017

PZZ750-775-070600-
/O.NEW.KSGX.SC.Y.0027.171207T0600Z-171208T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
1203 PM PST WED DEC 6 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST THURSDAY. 

* WINDS...EAST 15 TO 20 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...COMBINED SEAS OF 3 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON
4 follow-up statements
085 
WHUS76 KSGX 070525
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST WED DEC 6 2017


PZZ750-775-071400-
/O.CON.KSGX.SC.Y.0027.171207T0600Z-171208T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
925 PM PST WED DEC 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST
THURSDAY...

* WINDS...EAST 15 TO 20 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...COMBINED SEAS OF 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SS
846 
WHUS76 KSGX 071005
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
205 AM PST THU DEC 7 2017

...SMALL CRAFT ADVISORY THROUGH THIS EVENING...

.OFFSHORE FLOW WILL PRODUCE AREAS OF INTERMITTENT EASTERLY WINDS
TODAY. THESE CONDITIONS WILL NOT BE WIDESPREAD ACROSS THE COASTAL
WATERS, BUT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED.

PZZ750-775-072200-
/O.CON.KSGX.SC.Y.0027.000000T0000Z-171208T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
205 AM PST THU DEC 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...AREAS OF EAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...COMBINED SEAS OF 3 TO 6 FEET. CHOPPY WIND WAVES
  AMONG STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
540 
WHUS76 KSGX 072131
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PST THU DEC 7 2017

...SMALL CRAFT ADVISORY THROUGH THIS EVENING...

.OFFSHORE FLOW WILL PRODUCE AREAS OF STRONG AND INTERMITTENT 
EASTERLY WINDS TODAY. THIS WILL RESULT IN HAZARDOUS CONDITIONS 
FOR SMALL CRAFT.

PZZ750-775-080600-
/O.CON.KSGX.SC.Y.0027.000000T0000Z-171208T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
131 PM PST THU DEC 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WINDS...AREAS OF EAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT.

* WAVES/SEAS...COMBINED SEAS OF 3 TO 6 FEET. CHOPPY WIND WAVES 
  AMONG STRONGER WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRISON
406 
WHUS76 KSGX 080425
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
825 PM PST THU DEC 7 2017

PZZ750-775-080530-
/O.CAN.KSGX.SC.Y.0027.000000T0000Z-171208T0600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
TO 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
825 PM PST THU DEC 7 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

THE STRONG OFFSHORE WINDS HAVE DIMINISHED AND ARE NO LONGER
HAZARDOUS. WINDS WILL CONTINUE TO LESSEN OVERNIGHT.

$$
GREGORIA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 9:51 AM PST, 2 hours 12 minutes earlier.

Area forecast discussion, Dec 6, 9:51 AM PST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
951 AM PST Wed Dec 6 2017

.SYNOPSIS...
Santa Ana Winds will be strong at times through Saturday, with
the strongest winds likely Thursday. Very dry conditions will
prevail under mostly clear skies. There will be a warming trend
through the end of the week, with above normal temperatures each
day. Offshore flow will continue next week with very dry and warm
days and no prospect for rain.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

...Critical fire weather conditions will continue through
Saturday, with extreme conditions and strong winds likely
Thursday...

At 9 am PST, water vapor satellite imagery displayed an upper-
level ridge stretching from British Columbia down to central
California, and a shortwave trough across northern Baja. A 1050 mb
surface high over central Idaho and a 1020 mb surface low just
south of San Diego was creating east to northeast wind gusts of
45-65 mph through mountain passes and along coastal mountain
slopes. The highest wind gust so far this morning was 65 mph at
Fremont Canyon. Winds will weaken slightly this afternoon, but
remain gusty throughout the day.

An upper-level trough moving by to our east tonight, combined with
surface offshore flow from the surface high over the Great Basin,
will create another round of strong east to northeast winds across
southwest CA tonight into Thursday. San Diego county will be the
main focus this time, with wind gusts along the coastal mountain
slopes and foothills forecast to be around 60 mph, and isolated
gusts around Sill Hill to near 90 mph. Winds will weaken Thursday
night into Friday, but remain strong. The High Wind Warning
remains in effect for the mountains, valleys and coastal Orange
County through Friday afternoon. The extremely dry airmass over
the area will continue afternoon relative humidity of 5-10% for
inland areas through next week. The ridge that is locked in over
CA for the time being will continue above normal high temperatures
for most areas through Thursday, with areas increasing to 5-15
degrees above normal this weekend into early next week.

The ridge will weaken and shift more westward by the middle of
next week, however above normal high temperatures, offshore flow
and the dry airmass is expected to continue through the period at
this time.

&&

.AVIATION...
061650Z...Through 07/0000 UTC, NE to E winds 15-30 kt with local
gusts 35-50 kt along the coastal mountain slopes/adjacent foothills
and through and below the passes and canyons today with associated
MOD-STG UDDFS/LLWS over and W or SW of the mountains. Gusty surface
NE to E winds will likely occur throughout the day at KONT and KSNA.
After 07/0000 UTC, NE to E winds will strengthen by 10-15 KT
resulting in STG-SVR UDDFS/LLWS and possible rotors over and W or SW
of the mountains. Otherwise, P6SM vis and SKC through Thursday
morning.

&&

.MARINE...
No marine hazards forecast today, but offshore flow will strengthen
again tonight and Thursday, with 25 to 30 kt easterly wind gusts
possible across portions of the coastal waters. A Small Craft
Advisory may need to be issued. No additional marine hazards are
expected Friday through Sunday.

&&

.FIRE WEATHER...
Critical to extreme fire weather conditions will continue through
Friday/Saturday as Santa Ana winds continue. Stronger winds are
expected tonight through Thursday, especially for portions of San
Diego county which may see isolated gusts near 90 mph. Minimum
afternoon relative humidity of 5-10% will continue into next week,
with relatively no overnight recovery in the windy locations. High
temperatures will increase 5-15 degrees above normal by the
weekend. A Red Flag Warning remains in effect for low relative
humidity and gusty winds for the Riverside and San Bernardino
county mountains and valley and all of Orange county through
Friday, and for the San Diego County mountains, valleys and coast
through Saturday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning until 4 PM PST Friday for Orange County
     Coastal Areas-Orange County Inland Areas-Riverside County
     Mountains-San Bernardino County Mountains-San Bernardino
     and Riverside County Valleys-The Inland Empire-San Diego
     County Mountains-San Diego County Valleys-San Gorgonio Pass
     Near Banning-Santa Ana Mountains and Foothills.

     Red Flag Warning until 6 PM PST Saturday for San Diego County
     Coastal Areas-San Diego County Inland Valleys-San Diego
     County Mountains-Including The Palomar And Descanso Ranger
     Districts of the Cleveland National Forest.

     Red Flag Warning until 8 PM PST Friday for Orange County Coastal
     Areas-Orange County Inland Areas-Riverside County Mountains-
     Including The San Jacinto Ranger District Of The San
     Bernardino National Forest-San Bernardino County Mountains-
     Including The Mountain Top And Front Country Ranger
     Districts Of The San Bernardino National Forest-San
     Bernardino and Riverside County Valleys  -The Inland Empire-
     San Gorgonio Pass Near Banning-Santa Ana Mountains-
     Including The Trabuco Ranger District of the Cleveland
     National Forest.

PZ...NONE.
&&

PUBLIC/FIRE WEATHER...JJT
AVIATION/MARINE...Harrison

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.